• question-icon

    Suggest treatment for persistent tiredness, weakness, fatigue and constant headaches

default
Posted on Mon, 24 Jul 2017 in Ear, Nose and Throat Problems
Question: 54 years old 5-11 190 lbs. I take lisonpril for bp ,lexapro for anxiety ,propanol for headaches,I had ct scan and mri of head no problems,ekg of heart ok ,diagnosed with mild sleep apnea .Put on cpap for 2 months then ENT told me to stop using it apnea was so mild it was not needed , Now every morning I wake up tired and fatigued ,MY legs are very weak and sometimes my arms ,I feel as if i died at night .Most mornings i wake with a headache that goes on for hours . I twitch often in my sleep with the headaches i see floaters ,my last DR appointment blood work showed my vitamin d level was low at 19 . I am being told its nerves and it could be but this sucks . this has been going on for almost a year ,I changed meds from paxil,and metropol about 9 months ago.I know my dr think its in my head but if it is its hard to remove it.
doctor
Answered by Dr. Seikhoo Bishnoi 1 hour later
Brief Answer:
This could be due to mild depression or anxiety.

Detailed Answer:
Hi, thanks for asking from HCM for your health related doubts

You are on Lexapro, Propranolol for anxiety and headache. Lisinopril is for hypertension. All investigations like MRI, CT scan and EKG came normal. Your main symptoms are persistent tiredness, weakness, fatigue, persistent headache etc. If all investigations came normal then most likely cause of your symptoms is anxiety and this could be mild depression.

Depression doesn't mean that your mood will be sad. A lot of individuals with depression present with somatic symptoms like fatigue, tiredness, headache, pain in body etc symptoms. Your Vitamin D levels are low and this is also one of main reasons for the symptoms you are having. Vitamin D 60000 IU per week for about 2-3 months will bring back the levels in normal range and this will also help in reducing the symptoms.

Apart from this I'd advise you to get your serum B12 levels done. B12 levels are commonly found in low levels in patients with fatigue, tiredness and other somatic symptoms. If these comes normal then we should focus on treatment of anxiety and this will treat your symptoms.

Dose of Lexapro can be increased for better symptoms control. For reducing day time tiredness, drowsiness like symptoms we can think of adding Modafinil. The drug is safe to use and will improve your day time functioning and will augment the actions of Lexapro. So you can talk with your doctor for these medicines. Continue to use Vitamin D capsules and this will also help you a lot.

Thanks and Take care

You are welcome to ask follow up doubts.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Seikhoo Bishnoi 4 hours later
Thank you ,I feel like i am losing my mind I am a normal guy that has no real issues except this anxiety , AS I type my hands are tingling and my neck hurts and I am yawning alot and I see spots . 7years ago I passed out 911 came I went into shock and went through a weeks worth of test in the hospital ,it was ants that caused the problem it happened again about 4 years ago .just an overnight stay that time but I realized this fear and memory still lives with me .and the smallest pain sends my mind racing . sleeping has become disaturious for me legs moving all night .
doctor
Answered by Dr. Seikhoo Bishnoi 2 hours later
Brief Answer:
Anxiety and depression could cause similar symptoms.

Detailed Answer:
Hello again.

The symptoms like feeling that you are losing your mind, persistent anxiety, tingling in hands during typing, excessive yawning etc are occurring due to anxiety disorder most probably. Anxiety and depression occur as co-morbid conditions in most of the individuals.

Restless legs, poor non-refreshing sleep and other symptoms you've mentioned are probably occurring as somatic symptoms of depression. This is associated with anxiety only.

Please get the tests done and find if the levels of Vitamin B12 or D are low. Take re-opinion for depressive anxiety. With proper medicines, you will be alright. Start taking B12 supplements too in addition to Vitamin D supplements.

No need to worry, just follow the advices.

Thanks and Take care

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Seikhoo Bishnoi 13 hours later
Hey DR.Bishnoi , I want bother I know you are busy ,but I had a B12 TEST result 371 pg/ML AND A vitamin D test results was low 19 L which I given a 50000 units to take weekly for a few months ,so I lean toward anxiety issues ,thanks for helping understand that I can feel better .
doctor
Answered by Dr. Seikhoo Bishnoi 2 hours later
Brief Answer:
No need to take vitamin B12 supplements.

Detailed Answer:
Hello again

You can ask me at any time to clear your doubts, no need to hesitate.

The B12 levels are fine and are in normal range. No need to take any supplements for that, just continue to take animal food in your diet.

Continue to take Vitamin D as per your doses and with time your symptoms will definitely improve.

Take your anti anxiety medicines regularly and you will come out of your symptoms. The anxiety will come under control.

Thanks and Take care
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5181 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Ct scan

doctor1 MD

I am experiencing a partial vision loss - probably a TIA - what will happen when I go to the emergency room?? YYYY@YYYY

doctor1 MD

My father undergone Electrical cardioversion treatment due to having severe Atrial Fibrilation (AF). Needless to say the treatment did not work...

doctor1 MD

I got real dizzy and kinda lost tempory balance and experienced double vision but only for 30 seconds, twice yesterday. I am in good health at 78...

doctor1 MD

Sir, My right side floating rib hits somewhere and I am having pain while moving side to side when I sleep. Feels like the rib is hitting some...

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Seikhoo Bishnoi
  • Q - Sight problem. Taking pregabalin for fibromyalgia. Should I stop...

  • Q - Found mucus and pus cell in stool test. Suggested to go for colonoscopy...

  • Q - Suffering from erectile dysfunction. Taking paroxetine and sustimax....

  • Q - On medication for clinical depression. What diet should I take to reduce...

  • Q - Alcoholic, suffering from OCD, depression, suffered seizure. Prescribed...

  • Q - Trying to quit tobacco. What should I do for this?

  • Q - Taking clozazepam. Safe and easy method to stop taking this medicine?

  • Q - Taking fluoxidine, lectopam. Feeling weak, anxiety, nervous and chest...

  • Q - Aderall induced psychosis. How long will the effects last?

  • Q - Started getting panic attack after taking mucinex dm. Cause for concern?

backtotop2